Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 2, 2013, 2:54 PM MST for Coconino County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2013, 2:54 PM MST (21:54 UTC)
- Expired
- Jul 2, 2013, 3:30 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 2950 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:15 AM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 2, 10:15 AM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1015 AM MST TUE JUL 2 2013 .SYNOPSIS...A HIGH PRESSURE SYSTEM CENTERED OVER NEVADA IS PROJECTED TO WEAKEN SLIGHTLY AND MOVE SOUTH INTO ARIZONA BY FRIDAY. CHANCES FOR PRECIPITATION WILL CONTINUE MAINLY OVER AND SOUTH OF MOUNTAIN AREAS. HIGH TEMPERATURES ARE FORECAST TO DECREASE SLIGHTLY EACH DAY AS THE RIDGE WEAKENS. && .DISCUSSION...STRONG HIGH PRESSURE CENTERED OVER NEVADA THIS MORNING...WITH NORTH TO NORTHEASTERLY STEERING LEVEL FLOW ALOFT. AT THE SURFACE...A LARGE OUTFLOW BOUNDARY FROM STORMS OVER SOUTH-CENTRAL AZ EARLY THIS MORNING HAS MOVED NORTHWARD TO A LINE FROM GRAND CANYON...TO WINSLOW AND THE WHITE MTNS. DEWPOINTS BEHIND THE OUTFLOW BOUNDARY HAVE RISEN INTO THE 50S THIS MORNING... APPROXIMATELY 5-10 DEGREES HIGHER THAN YESTERDAY. SOME OF THIS MOISTURE WILL MIX OUT WITH AFTERNOON HEATING...ESPECIALLY NORTH OF THE MOGOLLON RIM...BUT AREAS ALONG AND SOUTH OF THE MOGOLLON RIM SHOULD RETAIN ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS. THIS MAY BE AIDED BY A DISTURBANCE MOVING IN LATER THIS AFTERNOON FROM UTAH. MAIN THREATS TODAY WILL BE STRONG GUSTY WINDS...AND PORTIONS OF THE WHITE MTNS HAVE BEEN INCLUDED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON (GUSTS TO 60+ MPH). FORECASTS ARE IN GOOD SHAPE. WILL DISCUSS EVOLUTION OF THE WEATHER PATTERN...AND ITS IMPLICATIONS ON STORM CHANCES...WITH THE AFTERNOON PACKAGE. .PREV DISCUSSION...(430 AM MST)...A HIGH PRESSURE SYSTEM CURRENTLY OVER NORTHERN NEVADA WILL SLOWLY MOVE SOUTH AND WEAKEN BY 70 DECAMETERS THROUGH THE WEEK WITH THE HIGH CENTER MOVING INTO ARIZONA ON FRIDAY. WHILE DRIER AIR WILL MOVE INTO THE NORTHERN THIRD OF ARIZONA ENOUGH MOISTURE AND INSTABILITY WILL REMAIN TO PRODUCE THUNDERSTORMS EACH DAY WITH PRECIPITATION CHANCES AROUND 20 TO 30 PERCENT MAINLY OVER MOUNTAIN AREAS. THE NORTHERLY FLOW PATTERN WILL HELP TO FORCE DEVELOPING STORMS SOUTH THROUGH THE WEEK. LATE AFTERNOON AND EVENING STORM ACTIVITY WILL THUS FAVOR DEVELOPMENT ALONG OUTFLOW BOUNDARIES MOVING SOUTH OFF THE MOGOLLON RIM. LONG RANGE MODEL FORECASTS INTO THE WEEKEND SHOW THE DEEPEST MOISTURE LEVELS AND THE BEST PRECIPITATION CHANCES OVER NEW MEXICO WITH THE HIGH CENTERED ALONG THE ARIZONA NEW MEXICO BORDER. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD-SCT -TSRA/-SHRA WILL DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON OVER HIGHER TERRAIN THEN SPREAD SOUTHWEST TO LOWER ELEVATIONS DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORM COVERAGE WILL BE MOST PREVALENT FROM KFLG-KRQE SOUTHWARD. GUSTY AND VARIABLE WINDS TO 45KTS WILL BE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. TSRA/SHRA ACTIVITY WILL DIMINISH AFTER 04Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A VERY WARM HIGH PRESSURE SYSTEM OVER ARIZONA ALONG WITH MODEST AMOUNTS OF MOISTURE WILL CONTINUE TO BRING ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY...EXPECT GUSTY AND ERRATIC WINDS IN THE VICINITY OF ANY SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL COOL SLIGHTLY...BUT REMAIN WELL ABOVE NORMAL. THURSDAY THROUGH SATURDAY...HIGH TEMPERATURES ARE EXPECTED TO LOWER GRADUALLY THROUGH THE PERIOD...BUT REMAIN ABOVE AVERAGE. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR EACH AFTERNOON... BRINGING GUSTY WINDS BUT ALSO A CHANCE OF WETTING RAIN. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL RUN IN THE TEENS IN THE LOWER ELEVATIONS TO 20'S IN THE MOUNTAINS. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.........JJ / BOHLIN AVIATION.......DJO FIRE WEATHER...TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 2, 12:24 PM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1224 PM MST TUE JUL 2 2013 AZZ008-014>018-037-038-030500- YAVAPAI COUNTY MOUNTAINS- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- 1224 PM MST TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING FROM THE MOGOLLON RIM AND WHITE MOUNTAINS MOVING SOUTHWARD INTO THE LOWER VALLEYS OF YAVAPAI AND GILA COUNTIES. GUSTY WINDS...HAIL AND LIGHTNING WILL BE THE MAIN THREAT...THOUGH LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIND GUSTS FROM 40 MPH TO AROUND 55 MPH CAN BE EXPECTED FROM SOME OF THE SHOWERS AND THUNDERSTORMS. SEE THE STORM PREDICTION CENTER WEB SITE AT WWW.SPC.NOAA.GOV FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:09 PM MST | Areal Flood Advisory | FGZ | Coconino | 51 min |
| Jul 2, 3:23 PM MST | Areal Flood Advisory | FGZ | Coconino | 67 min |
| Jul 2, 3:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Jul 2, 4:01 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 29 min |
| Jul 2, 4:26 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.